Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Bell's palsy - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Went to the ER thinking I had a stroke now I have bells palsy but I am on Prednisone and I am very jittery and off balance and my limbs and hands seem jittery and jumpy. Could i have: Lyme Disease, Parkinsons Disease or ALS? Or would the blood work came back abnormal on that part? I think I am experiencing a lot of anxiety through this bell's palsy and I have researched so many different diseases and I feel the symptoms come upon as I read about them along with panic. I have googled about 6 diseases and all make me so scared and shaky. But when I lay down and relax and just dont think about it, I feel calm, almost healed. Please help me? Do I have ALS or is this just a phycolgical problem?
Doctor :   hi
Doctor :   lat me read ur query
Doctor :   first can u give me ur current symptoms ?
Doctor :   are u there ?
User :   Yes
Doctor :   can u give me ur current symptoms ?
User :   1. Can not fully smile, smile is crooked
User :   2. Ear kind of hurts on the right side
User :   3. Can only blink 1 eye and raise 1 eye brow
User :   Then started taking medications: User :   4. Dizziness
User :   5. Seem to sway to the left when I get up from bed and walk
User :   6. When standing seem slight off balance
User :   7. Fingers, leg, foot, hands seems jittery and anxious
Doctor :   ok
User :   8. When laying down and calm I feel find except for the bell's palsy
User :   Done.
User :   fine*
Doctor :   ok these symptoms fit the criteria for belly palsy and no other medical issues
Doctor :   motor weakness, leading to paralysis that affects only the muscles in the face and no other group of body muscles is charecteristic of bell's palsy
User :   Okay so, Lyme Disease? Parkinsons Disease? ALS? Could not be possible?
Doctor :   Bells palsy can be seen as a part of lyme disease , but u need to have history of a tick bite, then cardiac findings etc
Doctor :   but parkinsons and ALS , do not fit the bill in your case
User :   See now that you told me that: I feel calm and rested and not jittery and like "weak"
User :   But then it's like when my mind wonders, I start googling everything get jittery weak and kind of a panic mood and scared.
Doctor :   just relax and continue the steroid medications as adviced
Doctor :   that could be due to anxiety related issue
User :   So Doctor do you think that the Prednisone is making me kind of "up tight" and anxiety
Doctor :   you need to talk to your doctor so that he can councell u adequately and allay your fears
Doctor :   no , prednisone does not cause anxiety as such
User :   I am on: Lisinopril (generic for Zestril) for blood pressrure, my RA Asprin, and some Acyclovir (Generic for Zovirax) 400mg tablets. MethyPREDNISoione Tablets USP 4mg
Doctor :   those are fine to continue with
User :   Ok thanks
Doctor :   you are welcome
User :   so the mri and ct scan would rule a stroke if that is what the cause of my bells palsy was, correct?
User :   + blood work
Doctor :   yes
Doctor :   thats right a CT scan can rule out other causes as a stroke
User :   so just trust the hospital doctor and tests and relax with the bells palsy and stop worrying about other diseases that do not pretain or they did not "find" or become aware of, correct?
Doctor :   yes that is correct
User :   So, doctor could i ask u 1 last thing and i will let u go
Doctor :   sure
User :   I was just wondering what in your opinion do you think could have "Trigger" this bells palsy to come upon?
User :   It started Sunday around 4pm
User :   History: User :   23 years old, high blood pressure, 300lbs
User :   5'9"
User :   i know very unhealthy
User :   i just recently got over the flu about 3 weeks ago
User :   and i had mono 2 years ago, bad
Doctor :   any viral infection that occurs spontaneously and affects the nerve ganglion can cause bell's palsy
User :   so i should b ok right
Doctor :   yes definitely
Doctor :   Bell's is a short term condition and will improve within 4-6 monthd time in most cases with complete return of function in about 70% -90% cases
User :   so what about the jittery of the hands and off balanced walk and dizziness doc
User :   doctor
Doctor :   those are due to involvement of the inner ear canals that is causing this dizziness
Doctor :   the inner ear is involved with posture and equilibrium of the body
User :   ooooh..
Doctor :   when that is affected , it causes dizziness
User :   yeah my right side of my body (the affected side) seems like off balance not REAL BAD but i can tell
Doctor :   practice some neck workout excersises
Doctor :   and they will seem to settle down
User :   ok cool so the jitters that i get in my hands and figners and legs and feet?? Anxiety/meds?? or ?
Doctor :   yes that is due to anziety
Doctor :   no need for any medications for them
User :   ok cool
Doctor :   practice breathing exercises for 30 min daily and u will able to take control of the anxiety
User :   yeah i have a real bad fear of dying no matter what sickness i get and i get real scared and hot and think oh no this is it i am definitaly going to die
User :   bad
User :   SO of course with this bells palsy making me feel deformed, I feel like something is terribly wrong and I have only like a week to live :(
Doctor :   i understand, the anziety
User :   Ok.
Doctor :   i guess u will benfit by undergoing treatment for the same with some medications
Doctor :   i mean to say medications for anxiety disorder
Doctor :   consult your GP for help to control your anxiety and he will do the needful
Doctor :   Are u there ?
Doctor :   have u folllowed my advice ?
User :   Yes
User :   thank u very much
User :   for ur time and information
Doctor :   u r welcome
Doctor :   take care and merry Xmas
User :   merry christmas to you also
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor